Alert archive / Utah / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 32, NWS Salt Lake City, UT

June 12, 2010Emery County, Wayne County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 12, 2010, 10:48 AM MDT for Emery County, Wayne County, Utah. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2010, 10:48 AM MDT (16:48 UTC)
Expired
Jun 12, 2010, 11:15 AM MDT
In force
27 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

Counties Emery County, UT, Wayne County, UT

The radar

The Cedar City radar (KICX), 216 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:45 AM MDT, 7 hours 3 minutes earlier.

Area forecast discussion, Jun 12, 3:45 AM MDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
345 AM MDT SAT JUN 12 2010

.SYNOPSIS...A COOL AND MOIST PACIFIC SYSTEM WILL CONTINUE TO
SLOWLY CROSS THE WESTERN UNITED STATES THIS WEEKEND. WEAK HIGH
PRESSURE WILL BUILD INTO THE AREA EARLY NEXT WEEK.

&&

.DISCUSSION...A LARGE SCALE TROUGH WITH ATTENDANT LOW OVER THE
FOUR CORNERS AREA WILL GRADUALLY SHIFT EASTWARD THROUGH THE
WEEKEND. COPIOUS AMOUNTS OF MOISTURE PRESENT WITHIN THIS SYSTEM
WILL BRING WIDESPREAD PRECIPITATION TO THE AREA TODAY INTO
TONIGHT. EASTERLY FLOW ACROSS THE WASATCH MOUNTAINS WILL CAUSE
GUSTY WINDS NEAR CANYON MOUTHS OF THE WASATCH FRONT AND THE CACHE
VALLEY THIS MORNING. GUSTY WINDS ARE ALSO EXPECTED THIS MORNING
ACROSS THE WASHINGTON COUNTY CANYONS.

SEVERAL QUESTIONS LINGER WITH THIS FORECAST.

FIRST AND FOREMOST...WILL FLOODING BE AN ISSUE ACROSS SEVERAL OF
THE DRAINAGES OF NORTHERN UTAH. CURRENT RFC FORECASTS PUT BOTH
CHALK CREEK ABOVE COALVILLE AND THE WEBER RIVER FROM THE UINTA
MOUNTAINS TO ROCKPORT RESERVOIR NEAR FLOOD FLOW TONIGHT. FLOOD
WATCHES ARE IN EFFECT FOR BOTH OF THESE WATERWAYS AS THE AMOUNT OF
PRECIPITATION THAT FALLS ON THESE DRAINAGES WILL LARGELY IMPACT
THE ACTUAL FLOW. PERSONS AND PROPERTY ALONG THESE DRAINAGES SHOULD
BE PREPARED FOR POSSIBLE FLOOD FLOWS THROUGH SUNDAY.

THE SECOND QUESTION IS THE TIMING OF PRECIPITATION TODAY AND
TOMORROW. THERE IS NO SPECIFIC FEATURE TO FOCUS ON THIS MORNING
INTO THIS AFTERNOON TO AID IN TRYING TO TIME PRECIPITATION OVER A
PARTICULAR POINT. PREVIOUS SHIFT INCLUDED WIDESPREAD PRECIPITATION
OVER JUST ABOUT THE ENTIRE CWA THROUGHOUT THE DAY AND INTO THE
NIGHT. THIS TREND CONTINUED WITH THIS MORNINGS PACKAGE. AN
UNSEASONABLY COOL AND MOIST DAY WILL BE THE RULE FOR TODAY ACROSS
THE STATE.

THE THIRD QUESTION INVOLVES A TROUGH MOVING ACROSS THE WEST
THURSDAY INTO FRIDAY NEXT WEEK. MODELS HAVE BEEN RELATIVELY
INCONSISTENT BOTH RUN TO RUN AND MODEL TO MODEL WITH THIS SYSTEM.
THE 00Z EC KEEPS A RELATIVELY WEAK TROUGH AS ALMOST A BRUSH BY FOR
THE CWA...WHILE THE GFS DEVELOPS A STRONG...DIGGING TROUGH ACROSS
THE WESTERN UNITED STATES. THE RAMIFICATIONS TO THE FORECAST OF
THE GFS SOLUTION VERSUS THE EC SOLUTION WOULD BE MASSIVE...WITH
TEMPERATURE SIGNIFICANTLY BELOW NORMAL IF THE GFS WERE TO BE
ACCURATE. DECIDED TO MODIFY THE CURRENT FORECAST VERY LITTLE AS
THERE IS LITTLE CONFIDENCE IN EITHER SOLUTION AT THIS TIME.

&&

.AVIATION...LIGHT WEST TO NORTHWEST WINDS ARE EXPECTED AT THE SLC
TERMINAL THROUGH THE EARLY MORNING HOURS...WITH STRONGER NORTHWEST
WINDS DEVELOPING AFTER 18-19Z. RAIN SHOWERS ARE EXPECTED TO END OR
DECREASE SIGNIFICANTLY BEGINNING AROUND 11 OR 12Z...WITH CIGS LIKELY
RISING ABOVE 6000FT AGL. SHOWERS ARE EXPECTED TO INCREASE AGAIN BY
17-19Z WITH CIGS LOWERING BELOW 6000FT...WITH A 10 PERCENT CHANCE OF
MVFR CONDITIONS IN THE HEAVIER SHOWERS.

&&

.FIRE WEATHER...A MOIST AIRMASS WILL SETTLE INTO THE AREA THROUGH
THE WEEKEND AS A STORM SYSTEM CONTINUES TO IMPACT THE GREAT BASIN.
THE STORM SYSTEM WILL FINALLY EXIT THE AREA ON MONDAY...MARKING THE
BEGINNING OF A WARMING AND DRYING TREND. SOUTHERLY WINDS ARE
EXPECTED TO INCREASE LATE TUESDAY INTO WEDNESDAY AS THE NEXT STORM
SYSTEM APPROACHES THE AREA.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR UTZ006-009.

WY...NONE.
&&

KRUSE/CHENG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 12, 5:26 AM MDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
526 AM MDT SAT JUN 12 2010

UTZ001>016-019>021-517-518-WYZ021-131130-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
526 AM MDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD PRECIPITATION ACROSS THE AREA MAY CAUSE RIVERS AND
STREAMS ACROSS NORTHERN UTAH TO RISE SLIGHTLY TODAY AND TONIGHT
ALTHOUGH MOST ARE EXPECTED TO REMAIN BELOW FLOOD FLOW. THESE
WATERWAYS WILL CONTINUE TO RUN COLD AND FAST AND POSE AN EXTRA
DANGER TO CHILDREN AND PETS. EXERCISE CAUTION NEAR ANY FAST
FLOWING WATERWAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE UPPER LOW WILL CONTINUE TO BRING WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS TO MUCH OF THE OUTLOOK AREA SATURDAY
THROUGH SUNDAY. TEMPERATURES WILL REMAIN 10 TO 20 DEGREES BELOW
NORMAL.

DRIER AND WARMER WEATHER IS EXPECTED FOR THE FIRST PART OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 9:37 AM MDTFlash Flood WatchSLC11 hr
Jun 12, 10:03 AM MDTWind AdvisorySLC6 hr
Jun 12, 2:13 PM MDTSevere Thunderstorm WarningSLCWashington47 min
Jun 12, 5:34 PM MDTSpecial Weather StatementSLC41 min

Nearby

Severe Thunderstorm Warnings in Utah, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.